MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10621
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/09/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
(b)(6) clinical study.It was reported that the subject died.In (b)(6) 2020, clinical status assessment indicated that the subject qualifying condition was multivessel disease.Prior to the procedure, the subject was found to have indication of myocardial infarction and was referred for cardiac catheterization.The target lesion was located in the saphenous vein graft with 95% stenosis and was 48 mm long with reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilatation and placement of 4.50 mm x 28 mm and 4.50 mm x 20 mm study stents.Following post-dilatation, residual stenosis was 0%.On the next day, the subject was discharged on dual antiplatelet therapy.In (b)(6) 2021, the subject experienced cardiac arrest and was hospitalized on the same day.The following day, the subject was pronounced dead.
 
Event or Problem Description
Evolve 4.5-5.0 clinical study it was reported that the subject died.In (b)(6) 2020, clinical status assessment indicated that the subject qualifying condition was multivessel disease.Prior to the procedure, the subject was found to have indication of myocardial infarction and was referred for cardiac catheterization.The target lesion was located in the saphenous vein graft with 95% stenosis and was 48 mm long with reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilatation and placement of 4.50 mm x 28 mm and 4.50 mm x 20 mm study stents.Following post-dilatation, residual stenosis was 0%.On the next day, the subject was discharged on dual antiplatelet therapy.In (b)(6) 2021, the subject experienced cardiac arrest and was hospitalized on the same day.The following day, the subject was pronounced dead.It was further reported that per the paramedics, the subject was breathing with a palpable pulse on their arrival.However, suddenly the subject became unresponsive with loss of pulse and apnea.The subject was given with 5 administrations of intravenous epinephrine prior to arrival at the emergency department.On arrival, there was a palpable pulse but the subject was unresponsive to verbal or painful stimuli and had fixed and dilated pupils.The subject was resuscitated at the emergency department, receiving multiple round of epinephrine.The subject field airway device was then replaced with an endotracheal tube which greatly improved oxygen saturation.A chest x-ray and ct scans were performed.The subject was admitted to the intensive care unit for further evaluation and treatment.The subject received antibiotics, iv fluid, in addition to vasopressors, bicarb and attempts to correct hyperk on admission, but the subject remained unresponsive.It was planned to start the subject on hypothermia protocol.The subject become bradycardic on telemetry and had a pulseless electrical activity arrest for about 12 minutes with no return of spontaneous circulation.
 
Additional Manufacturer Narrative
(a1) patient identifier: (b)(6).B5 updated.
 
Event or Problem Description
Evolve 4.5-5.0 clinical study.It was reported that the subject died.In (b)(6) 2020, clinical status assessment indicated that the subject qualifying condition was multivessel disease.Prior to the procedure, the subject was found to have indication of myocardial infarction and was referred for cardiac catheterization.The target lesion was located in the saphenous vein graft with 95% stenosis and was 48 mm long with reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilatation and placement of 4.50 mm x 28 mm and 4.50 mm x 20 mm study stents.Following post-dilatation, residual stenosis was 0%.On the next day, the subject was discharged on dual antiplatelet therapy.In (b)(6) 2021, the subject experienced cardiac arrest and was hospitalized on the same day.The following day, the subject was pronounced dead.It was further reported that per the paramedics, the subject was breathing with a palpable pulse on their arrival.However, suddenly the subject became unresponsive with loss of pulse and apnea.The subject was given with 5 administrations of intravenous epinephrine prior to arrival at the emergency department.On arrival, there was a palpable pulse but the subject was unresponsive to verbal or painful stimuli and had fixed and dilated pupils.The subject was resuscitated at the emergency department, receiving multiple round of epinephrine.The subject field airway device was then replaced with an endotracheal tube which greatly improved oxygen saturation.A chest x-ray and ct scans were performed.The subject was admitted to the intensive care unit for further evaluation and treatment.The subject received antibiotics, iv fluid, in addition to vasopressors, bicarb and attempts to correct hyperk on admission, but the subject remained unresponsive.It was planned to start the subject on hypothermia protocol.The subject become bradycardic on telemetry and had a pulseless electrical activity arrest for about 12 minutes with no return of spontaneous circulation.It was further reported that in (b)(6) 2021, the subject was diagnosed with respiratory failure.It was further reported that as per death certificate, the immediate cause of death was respiratory failure and other underlying causes to be metabolic acidosis, cardiogenic shock and cardiac arrest.And other significant contributing to death but not resulting in the underlying cause was hyperkalemia.
 
Additional Manufacturer Narrative
(a1) patient identifier: (b)(6).(b5) describe event or problem updated.
 
Additional Manufacturer Narrative
(a1) patient identifier: (b)(6).(b5) describe event or problem updated.
 
Event or Problem Description
Evolve 4.5-5.0 clinical study it was reported that the subject died.In (b)(6) 2020, clinical status assessment indicated that the subject qualifying condition was multivessel disease.Prior to the procedure, the subject was found to have indication of myocardial infarction and was referred for cardiac catheterization.The target lesion was located in the saphenous vein graft with 95% stenosis and was 48 mm long with reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilatation and placement of 4.50 mm x 28 mm and 4.50 mm x 20 mm study stents.Following post-dilatation, residual stenosis was 0%.On the next day, the subject was discharged on dual antiplatelet therapy.In (b)(6) 2021, the subject experienced cardiac arrest and was hospitalized on the same day.The following day, the subject was pronounced dead.It was further reported that per the paramedics, the subject was breathing with a palpable pulse on their arrival.However, suddenly the subject became unresponsive with loss of pulse and apnea.The subject was given with 5 administrations of intravenous epinephrine prior to arrival at the emergency department.On arrival, there was a palpable pulse but the subject was unresponsive to verbal or painful stimuli and had fixed and dilated pupils.The subject was resuscitated at the emergency department, receiving multiple round of epinephrine.The subject field airway device was then replaced with an endotracheal tube which greatly improved oxygen saturation.A chest x-ray and ct scans were performed.The subject was admitted to the intensive care unit for further evaluation and treatment.The subject received antibiotics, iv fluid, in addition to vasopressors, bicarb and attempts to correct hyperk on admission, but the subject remained unresponsive.It was planned to start the subject on hypothermia protocol.The subject become bradycardic on telemetry and had a pulseless electrical activity arrest for about 12 minutes with no return of spontaneous circulation.It was further reported that in (b)(6) 2021, the subject was diagnosed with respiratory failure.It was further reported that as per death certificate, the immediate cause of death was respiratory failure and other underlying causes to be metabolic acidosis, cardiogenic shock and cardiac arrest.And other significant contributing to death but not resulting in the underlying cause was hyperkalemia.It was further reported that in (b)(6) 2021, the subject was presented to the emergency department out of hospital cardiac arrest.The ct of head revealed subdural hematoma and evidence of anoxic brain injury, and cardiac death occurred.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11328637
Report Number2134265-2021-01192
Device Sequence Number1151510
Product Code NIQ
UDI-Device Identifier08714729973386
UDI-Public08714729973386
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model Number10621
Device Catalogue Number10621
Device Lot Number0024604487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/11/2021
03/02/2021
04/12/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/04/2021
03/18/2021
04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR